Alert archive / Washington / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Sep 5, 2022, 2:23 PM PDT for 7 counties in Washington. It took effect at Sep 6, 2022, 1:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2022, 2:23 PM PDT (21:23 UTC)
- In effect from
- Sep 6, 2022, 1:00 PM PDT
- Expired
- Sep 6, 2022, 11:51 PM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
Counties King County, WA, Lewis County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 87 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345 WWUS86 KSEW 052123 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 223 PM PDT Mon Sep 5 2022 WAZ658-659-061200- /O.UPG.KSEW.FW.A.0001.220906T1000Z-220907T0600Z/ /O.NEW.KSEW.FW.W.0004.220906T2000Z-220907T0700Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 223 PM PDT Mon Sep 5 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... The National Weather Service in Seattle has issued a Red Flag Warning for hot, dry and unstable conditions, which is in effect from 1 PM Tuesday to midnight PDT Tuesday night. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 20-25 percent. * TEMPERATURES...In the 70s and 80s. * HAINES...Mid-level Haines of 6 or high. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
3 follow-up statements
401 WWUS86 KSEW 061052 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 352 AM PDT Tue Sep 6 2022 WAZ658-659-062300- /O.CON.KSEW.FW.W.0004.220906T2000Z-220907T0700Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 352 AM PDT Tue Sep 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * RELATIVE HUMIDITY...As low as 20-25 percent. * TEMPERATURES...In the 70s to mid 80s. * HAINES...Mid-level Haines of 6 or high. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$
894 WWUS86 KSEW 062250 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 350 PM PDT Tue Sep 6 2022 WAZ658-659-070700- /O.NEW.KSEW.FW.A.0002.220909T1800Z-220912T0300Z/ /O.CON.KSEW.FW.W.0004.000000T0000Z-220907T0700Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 350 PM PDT Tue Sep 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY AND SATURDAY EVENING THROUGH SUNDAY EVENING FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... The National Weather Service in Seattle has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday morning through Saturday evening, and for dry and unstable conditions on Sunday. * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * WINDS...Northeast 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the 70s and 80s. * TIMING...For the Red Flag Warning, through midnight tonight. For the Fire Weather Watch, Friday morning through Sunday evening. Critical wind and relative humidity is expected Friday and Saturday, while critical dry and unstable conditions expected Sunday. * HAINES...Mid-level Haines of 6, or high today, and again on Sunday. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ649>651-654>657-070700- /O.NEW.KSEW.FW.A.0002.220909T1800Z-220911T0600Z/ North and Central Coastal Strip-North Coastal Lowlands- Central Coastal Lowlands-Central and South Puget Sound Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- 350 PM PDT Tue Sep 6 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 649, 650, 651, 654, 655, 656, AND 657... The National Weather Service in Seattle has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zone 649 North and Central Coastal Strip, Fire Weather Zone 650 North Coastal Lowlands, Fire Weather Zone 651 Central Coastal Lowlands, Fire Weather Zone 654 Central and South Puget Sound Lowlands, Fire Weather Zone 655 Black Hills and Southwest Interior Lowlands, Fire Weather Zone 656 Northeast Puget Sound Lowlands Generally Below 1500 Feet and Fire Weather Zone 657 Southeast Puget Sound Lowlands Generally Below 1500 Feet. * WINDS...East or northeast 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the 80s to around 90. * TIMING...Friday morning through Saturday evening. * IMPACTS....A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ652-661-070700- /O.NEW.KSEW.FW.A.0002.220909T1800Z-220911T0600Z/ West Portion of the Olympic Mountains- East Portion of the Olympic Mountains- 350 PM PDT Tue Sep 6 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 652 AND 661... The National Weather Service in Seattle has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zone 652 West Portion of the Olympic Mountains and Fire Weather Zone 661 East Portion of the Olympic Mountains. * WINDS...Northeast 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the upper 60s to 70s. * TIMING...Friday morning through Saturday evening. * IMPACTS...A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$
564 WWUS86 KSEW 070651 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1151 PM PDT Tue Sep 6 2022 WAZ658-659-072200- /O.CAN.KSEW.FW.W.0004.000000T0000Z-220907T0700Z/ /O.CON.KSEW.FW.A.0002.220909T1800Z-220912T0300Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 1151 PM PDT Tue Sep 6 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY AND SATURDAY EVENING THROUGH SUNDAY EVENING FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... ...RED FLAG WARNING IS CANCELLED FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 658 AND 659... The National Weather Service in Seattle has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 658 West Slopes of the North Cascades Generally above 1500 Feet and Fire Weather Zone 659 West Slopes of the Central Cascades Generally above 1500 Feet. * WINDS...Northeast 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the 70s and 80s. * TIMING...Friday morning through Sunday evening. Critical wind and relative humidity is expected Friday and Saturday, while critical dry and unstable conditions expected Sunday. * HAINES...Mid-level Haines of 6 Sunday. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ649>651-654>657-072200- /O.CON.KSEW.FW.A.0002.220909T1800Z-220911T0600Z/ North and Central Coastal Strip-North Coastal Lowlands- Central Coastal Lowlands-Central and South Puget Sound Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- 1151 PM PDT Tue Sep 6 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 649, 650, 651, 654, 655, 656, AND 657... * AFFECTED AREA...Fire Weather Zone 649 North and Central Coastal Strip, Fire Weather Zone 650 North Coastal Lowlands, Fire Weather Zone 651 Central Coastal Lowlands, Fire Weather Zone 654 Central and South Puget Sound Lowlands, Fire Weather Zone 655 Black Hills and Southwest Interior Lowlands, Fire Weather Zone 656 Northeast Puget Sound Lowlands Generally Below 1500 Feet and Fire Weather Zone 657 Southeast Puget Sound Lowlands Generally Below 1500 Feet. * WINDS...Northeast 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the 80s to around 90. * TIMING...Friday morning through Saturday evening. * IMPACTS....A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$ WAZ652-661-072200- /O.CON.KSEW.FW.A.0002.220909T1800Z-220911T0600Z/ West Portion of the Olympic Mountains- East Portion of the Olympic Mountains- 1151 PM PDT Tue Sep 6 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 652 AND 661... * AFFECTED AREA...Fire Weather Zone 652 West Portion of the Olympic Mountains and Fire Weather Zone 661 East Portion of the Olympic Mountains. * WINDS...Northeast 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the 70s to mid 80s. * TIMING...Friday morning through Saturday evening. * IMPACTS...A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. If a fire were to begin, air quality may diminish in the surrounding area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions to develop. Monitor the forecasts for possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 5, 10:16 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 5, 10:16 AM PDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
1016 AM PDT Mon Sep 5 2022
.UPDATE...Partly cloudy across the central and southern interior
this morning, with clearing for most other areas. Clearing through
the morning for sunny weather this afternoon with ridging building
into the area.
&&
.SYNOPSIS...Dry weather for the next week. An upper ridge will
build into the area through Tuesday for warmer weather, especially
on Tuesday. An upper trough for cooler temperatures Wednesday and
Thursday. Another warming trend Friday and Saturday.
&&
.SHORT TERM /TODAY THROUGH WEDNESDAY/...Areas of morning clouds
will give way to afternoon sunshine today in the wake of
yesterday's weak front. Highs will be near normal. Upper heights
will rise modestly across the region on Tuesday as an upper ridge
over the Intermountain West builds north. There will be a
corresponding minor warmup for Western Washington on Tuesday with
highs slightly above normal. An upper trough will cross the area
on Wednesday. This feature looks dry with any showers passing to
the north. The main effect will be to bring some clouds and cool
highs a few degrees. 16
.LONG TERM /THURSDAY THROUGH SUNDAY/...Thursday will be dry with
northwest flow aloft and low level onshore flow. Highs should be
near normal. Friday and Saturday will see a warming trend as an
upper ridge moves over the area and low level flow turns more
northerly or even weakly offshore. Saturday is looking like the
warmest day of the week but there is a large spread in the
ensembles so it remains to be seen just how warm it will get. An
upper trough will reach the area on Sunday. There could be a few
showers but the main impact will be to increase onshore flow and
cools highs several degrees. 16
&&
.AVIATION...Mainly west to southwesterly flow today into tonight
as an upper ridge builds into the area. VFR for most areas this
morning with patchy MVFR/IFR across the central Puget Sound.
Improvement to the cigs in this area through the morning for VFR
this afternoon. VFR into tonight. Increasing northerly winds
through the afternoon and evening across the area.
KSEA...MVFR at times this morning will improve to VFR this
afternoon with a building ridge in the area. VFR into tonight.
Light winds this morning will increase northerly this
afternoon/evening.
&&
.MARINE...High pressure over the waters this morning with a
thermal low pressure building north over Oregon to the south. Winds
likely increase to 15-20 kt this afternoon and evening over the
coastal waters and through the Strait and around 15 kt over the
remainder of the inland waters. As the thermal low to the south and
east builds into Tuesday, strengthening northwest wind over the
coastal waters will see speeds approaching 20-25 kt. Seas will
remain rather choppy over the coastal water with a dominant period
around 8 seconds through the next several days, but with significant
wave heights around 5 to 7 ft through Tuesday. As winds increase
toward midweek, may see seas build further and need to consider
small craft advisories for the coastal waters for both winds and
seas. Cullen
&&
FIRE WEATHER...An upper ridge will bring possible critical fire
conditions to the Cascades (dry and unstable) on Tuesday.
Stronger onshore Wednesday should ease fire concerns. Another
warmup at the end of the week could lead to near critical fire
weather conditions again for the Cascades on Saturday. 16
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from late tonight through Tuesday evening for
West Slopes of the Central Cascades Generally above 1500
Feet-West Slopes of the North Cascades Generally above 1500
Feet.
PZ...None.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:35 PM PDT | Small Craft Advisory | SEW | 3 hr |
Nearby
Red Flag Warnings in Washington, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.